Alert archive / Missouri / Snow Advisories in 2007

Snow Advisory 5, NWS St. Louis, MO

December 27, 2007Adams County, Brown County, Illinois; 5 counties in Missouri

NWS St. Louis, MO issued this snow advisory at Dec 27, 2007, 2:45 PM CST for Adams County, Brown County, Illinois; 5 counties in Missouri. It took effect at Dec 28, 2007, 12:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2007, 2:45 PM CST (20:45 UTC)
In effect from
Dec 28, 2007, 12:00 AM CST
Expired
Dec 28, 2007, 12:22 PM CST
In force
12 hr
Issued by
NWS St. Louis, MO

Counties Adams County, IL, Brown County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Monroe County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 157 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
503 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLSX 272045
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
245 PM CST THU DEC 27 2007

ILZ095-096-MOZ018-019-026-027-034-281100-
/O.NEW.KLSX.SN.Y.0005.071228T0600Z-071228T2200Z/
ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION-MONROE-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL
245 PM CST THU DEC 27 2007

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST
FRIDAY. 

SNOW IS EXPECTED TO DEVELOP AFTER MIDNIGHT AND CONTINUE THROUGH
THE MORNING AND EARLY AFTERNOON ON FRIDAY BEFORE TAPERING TO
FLURRIES. A TOTAL SNOW ACCUMULATION OF 1 TO 4 INCHES IS
EXPECTED...WITH THE GREATEST AMOUNT OCCURING IN KNOX COUNTY.

ROADS WILL RAPIDLY BECOME SLIPPERY ONCE THE SNOW BEGINS...SO
MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY
ALERT WHEN APPROACHING BRIDGES... OVERPASSES...AND CURVES.

$$

CVKING
3 follow-up statements
000 
WWUS43 KLSX 280453
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
1053 PM CST THU DEC 27 2007

ILZ095-096-MOZ018-019-026-027-034-281700-
/O.CON.KLSX.SN.Y.0005.071228T0600Z-071228T2200Z/
ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION-MONROE-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL
1053 PM CST THU DEC 27 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST FRIDAY. 

SNOW WILL BECOME WIDESPREAD BY DAYBREAK AND CONTINUE THROUGH THE
MORNING BEFORE TAPERING OFF FRIDAY AFTERNOON. A TOTAL SNOW
ACCUMULATION OF 1 TO 4 INCHES IS EXPECTED...WITH THE GREATEST
AMOUNT OCCURING IN KNOX COUNTY.

ROADS WILL RAPIDLY BECOME SLIPPERY ONCE THE SNOW BEGINS...SO
MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE
ESPECIALLY ALERT WHEN APPROACHING BRIDGES... OVERPASSES...AND
CURVES.

$$

BRITT
000 
WWUS43 KLSX 281011
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
411 AM CST FRI DEC 28 2007

ILZ095-096-MOZ018-019-026-027-034-282100-
/O.EXT.KLSX.SN.Y.0005.000000T0000Z-071228T2100Z/
ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION-MONROE-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL
411 AM CST FRI DEC 28 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON.

SNOW WILL BECOME WIDESPREAD EARLY THIS MORNING BEFORE TAPERING
OFF EARLY THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 2 TO 3
INCHES EXPECTED...WITH UP TO 4 INCHES POSSIBLE IN SOME AREAS.

ROADS WILL RAPIDLY BECOME SLIPPERY ONCE THE SNOW BEGINS...SO
MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE
ESPECIALLY ALERT WHEN APPROACHING BRIDGES...OVERPASSES...AND
CURVES.

$$

TILLY
000 
WWUS43 KLSX 281822
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
1222 PM CST FRI DEC 28 2007


ILZ095-096-MOZ018-019-026-027-034-281930-
/O.CAN.KLSX.SN.Y.0005.000000T0000Z-071228T2100Z/
ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION-MONROE-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL
1222 PM CST FRI DEC 28 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE SNOW
ADVISORY. 

THE AREA OF SNOW HAS EXITED NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS AND HAS MOVED INTO NORTH CENTRAL THROUGH CENTRAL PARTS OF
ILLINOIS. PRECIPITATION IS NOT EXPECTED THIS AFTERNOON OVER
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.

$$

PRZYBYLINSKI

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this snow advisory went out at Dec 27, 2:39 PM CST, 6 minutes earlier.

Area forecast discussion, Dec 27, 2:39 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
239 PM CST THU DEC 27 2007

.DISCUSSION...
SNOW ADVISORY WILL BE ISSUED FOR NORTHERN CWA FOR 06Z FRI-22Z FRI.

ALL EYES ON 4 CORNER REGION THIS AFTERNOON AS 500MB LOW/TROF
CONTINUES TO DEEPEN IN RESPONSE TO +100 JET STREAK SWINGING INTO THE
BASE OF THE TROF. MODEL GUIDANCE IN GOOD AGREEMENT OF VORTICITY
MAXIMA TRACK WITH ONLY MINOR DIFFERENCES NOTED IN OVERALL SPEED AND
LOCATION. ALTHOUGH...MODELS STILL HAVE CONTINUITY ISSUES WITH
SURFACE FEATURES...THE DIFFERENCE IN THE SURFACE LOW PLACEMENT
BETWEEN THE GFS AND NAM IS ALMOST 300 MILES AT 18Z FRIDAY FOR THIS
REASON...ONE MUST REALLY QUESTION WHERE THE MAIN SNOW BAND WILL
SET UP. USING THE GOREE AND YOUNKIN TECHNIQUE IDENTIFIES THE
HEAVIEST AXIS OF SNOW WILL STRETCH FROM EAST CENTRAL KANSAS
THROUGH NORTHWEST MISSOURI...THROUGH SOUTHEAST IOWA AND INTO
NORTHERN ILLINOIS/SOUTHERN WISCONSIN...OR ROUGHLY FROM
TOPEKA...KANSAS TO MILWAUKEE...WISCONSIN. MODEL GUIDANCE MAY BE
UNDERESTIMATING THE POTENTIAL OF THIS WINTER STORM AND WOULD NOT
BE SURPRISED TO SEE SOME LOCATIONS IN THE PRIMARY SNOW BAND PICK
UP 6 OR MORE INCHES OF NEW SNOWFALL TONIGHT/FRIDAY. FORTUNATELY
FOR OUR CWA...WE WILL BE ON THE SOUTHERN PERIPHERY OF THIS
SNOWFALL AND THEREFORE SNOW ACCUMULATION WITHIN THE ADVISORY AREA
IS EXPECTED TO RANGE FROM 1 TO 4 INCHES.

LOOKING FOR ABOUT A 12 HOUR WINDOW FOR PRECIPITATION. WARM ADVECTION
BEGINS THIS EVENING WITH PRECIPITATION QUICKLY EXPANDING AFTER 06Z.
UTILIZING TEMPERATURE PROFILES AND BOUNDARY LAYER TEMPERATURE FROM
MODEL FORECASTS...LOCATIONS NORTH OF A COLUMBIA...MISSOURI TO
PITTSFIELD...ILLLINOIS LINE WILL REMAIN SNOW WITH A MIX OF RAIN AND
SNOW ALONG AND 50 MILES TO THE SOUTHEAST OF THIS LINE. WITH
EVERYWHERE SOUTH OF HERE BEING RAIN.

12Z GUIDANCE AGREES THAT A FRONTOGENETICAL BAND OF SNOW WILL
DEVELOP TO THE NORTHWEST OF THE VORT MAX/MID/UPR LVL TROF AS IT
LIFTS NORTHEAST FROM CENTRAL OKLAHOMA TO CENTRAL ILLINOIS. THE
HEAVIEST PRECIPITATION FOR OUR AREA WILL COME FROM THIS FEATURE
ACROSS THE NORTHERN THIRD OF THE CWA. THE MID LEVEL DRY SLOT WILL
ADVANCE NORTHEAST UP THE I-44 CORRIDOR DURING THE LATE MORNING AND
AFTERNOON...QUICKLY SHUNTING THE HEAVIEST WARM ADVECTION
PRECIPITATION TO THE EAST OF THE CWA...AND RESULTING IN DZ/FZDZ.

I UTILIZED HPC QPF...AND USED A CLIMATOLOGICALLY FAVORED 12:1
SNOW:LIQUID RATIO FOR SNOWFALL AMOUNTS ACROSS NORTHEAST MISSOURI
AND WEST CENTRAL ILLINOIS.

THIS SYSTEM WILL EXIT BY FRIDAY EVENING...WITH HIGH PRESSURE
BUILDING IN FOR THE WEEKEND. EXPECT MOSTLY CLOUDY SKIES TO PERSIST
ACROSS THE NORTH IN THE WAKE OF THIS SYSTEM...WITH PARTLY CLOUDY
CONDITIONS DEVELOPING ACROSS THE SOUTH BY SUNDAY.

MEDIUM RANGE GUIDANCE CONTINUES TO DEPICT AN AMPLIFICATION OF THE
WESTERN CONUS RIDGE...WITH A COLD CANADIAN AIR MASS INVADING THE
CENTRAL AND EASTERN CONUS EARLY NEXT WEEK. UPPER AIR PATTERN
CONTINUES TO BE PROGRESSIVE THOUGH...SO A MODERATION IN TEMPERATURES
IS ALREADY EXPECTED BY MIDWEEK AS THE RIDGE BEGINS TO MOVE EAST.

CVKING

&&

.AVIATION...
FOR THE 18Z TAFS...NOT MUCH IMPROVEMENT EXPECTED FOR THE MOST PART
UNTIL FUTHER NOTICE. LIGHT WIND FLOW AND SATURATED LOWER
ATMOSPHERE HAS MADE FOR CLASSIC LOW CLDS AND FOG...WHICH COVERS A
LARGE PART OF THE MIDWEST. THUS LIFR/IFR CONDITIONS EXPECTED THRU
THE 18Z TAFS. PRECIP WL BEGIN OVERNIGHT AS THE NEXT SYSTEM MOVS
IN FROM THE SW. THE 18Z 500 MB POSITION WAS BEST CAPTURED BY THE
GFS WITH THE WRF/NAM ABOUT 6-12 HRS TOO FAST. A BIT OF A SLOW DOWN
OF THIS SYS FITS GIVEN THE STRONG JET ON THE SW CORNER OF THE
TROF. PRECIP SHOULD SPREAD INTO CENTRAL MO 06-09Z AND INTO UIN
09-12Z. RASN FOR COU INITIALLY THEN SN AFTER 12Z. UIN ALL SN. STL
WL SEE -RA AFTER 12Z.

JPK

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM CST FRIDAY FOR KNOX-
     LEWIS-MARION-MONROE-SHELBY.

IL...SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM CST FRIDAY FOR ADAMS
     IL-BROWN IL.

&&

WFO LSX
Hazardous weather outlook, Dec 27, 4:20 AM CST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
420 AM CST THU DEC 27 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
420 AM CST THU DEC 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SNOW IS LIKELY TONIGHT ACROSS NORTHEAST AND CENTRAL MISSOURI AND
WEST CENTRAL ILLINOIS. SNOWFALL ACCUMULATIONS UP TO AN INCH ARE
POSSIBLE BY DAYBREAK ON FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW WILL CONTINUE UNTIL FRIDAY AFTERNOON OVER NORTHEAST AND
CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS. ADDITIONAL SNOW
ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED...ESPECIALLY ALONG AND
NORTH OF A LINE FROM SHELBINA MISSOURI TO QUINCY ILLINOIS.

THERE IS A CHANCE FOR SNOW ON MONDAY FOR PARTS OF NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ATTENTION IS REQUIRED. SPOTTERS ARE ENCOURAGED TO REPORT
SNOWFALL TO THE NATIONAL WEATHER SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

Nearby

Snow Advisories in Missouri, 2007Snow Advisories in Illinois, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.